Hail, Jackson
- When
- September 26, 1:55 PM CST
- Where
- Jackson County, 2 mi N of Blue Spgs
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.050, -94.283
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 26, 2:40 AM CST, 11 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT FRI SEP 26 2003 SCATTERED SHOWERS AND THUNDERSTORMS IN SOUTHERN CWA THIS MORNING SHOW THAT WAA IS ALIVE AND WELL. AMOUNT OF ACTIVITY IS SORT OF IMPRESSIVE CONSIDERING THE MINIMAL MOISTURE AND DYNAMICS. AS FRONT APPROACHES...MOISTURE IS ON THE INCREASE WITH SOME DECENT COMPRESSIONAL WARMING. BOTH ETA/GFS GET THE FRONT INTO THE NORTHERN PART OF CWA A LITTLE FASTER THAN CURRENTLY FCST. SO MAIN CHANGES THIS ROUND HAVE BEEN TO SPEED FRONT UP A LITTLE AND INCREASE POP COVERAGE. UNCLEAR AS TO WHAT CURRENT CONVECTION WILL DO TO OUR CHANCES OF SEEING STORMS THIS AFTERNOON. STILL LOOKING AT THE BEST MOISTURE AND LIFT TO BE IN SOUTHEAST HALF OF CWA...WITH NORTHWEST CORNER PROBABLY MISSING OUT ENTIRELY. HAVE EDGED THE CHANCE POPS FARTHER NORTH TO AN I-35 LINE...DUE TO FASTER FRONT AND 50 DPTS ALREADY UP TO KMCI. THINK WAA WILL BE THE INSTIGATOR AHEAD OF THE FRONT FROM LATE MORNING ON WITH SCATTERED ACTIVITY. SURFACE LI/S DROP TO ABOUT -4 AFTER 18Z WITH FRONT...SO MAY SEE SOME STRONGER STORMS BY LATE AFTERNOON MAINLY SOUTH OF I70. BEST STORMS PROBABLY JUST SOUTHEAST OF OUR AREA. DUE TO A 10 DEG WARMER START THIS MORNING AND H8 TEMPS NEAR 20...HAVE CONTINUED TO GO ABOVE GUIDANCE NUMBERS FOR THIS AFTERNOON. MAINLY JUST TWEAKS FOR THE REST OF THE FORECAST WITH NO MAJOR CHANGES MADE. LVQ 345 PM THU... THE POTENTIAL FOR THUNDERSTORMS ALONG TOMORROWS FRONT IS THE MAIN CONCERN FOR THIS FORECAST. UPPER AIR ANALYSIS FROM THIS MORNING SHOWS A POOL OF LOW LEVEL MOISTURE OVER THE HIGH TEXAS PLAINS UP THROUGH CENTRAL OKLAHOMA, WITH DEWPOINT TEMPERATURES AT 850 MB AS HIGH AS 16-18 DEGREES CELSIUS IN WEST TEXAS. LOW LEVEL SOUTHWEST FLOW WILL BEGIN OVERNIGHT IN ADVANCE OF OUR NEXT FAST MOVING JET STREAK IN THE NORTHWEST FLOW. A FEW WARM ADVECTION THUNDERSTORMS ARE POSSIBLE OVERNIGHT OVER SOUTHERN PORTIONS OF MISSOURI, BUT CHANCES NORTH OF FORT SCOTT AND WARSAW ARE SLIM DUE TO A DEEP MOISTURE AVAILABILITY AND POOR LAPSE RATES. BY TOMORROW AFTERNOON, THE BEST LOW LEVEL MOISTURE AND SUBSEQUENT CONVECTIVE INSTABILITY IS FORECAST BY THE ETA AND GFS TO EXTEND FROM UNIONVILLE TO CHILLICOTHE TO KANSAS CITY BY LATE AFTERNOON. BETWEEN THE MODELS, THERE ARE DIFFERENCES IN THE SPEED OF THE FRONT, BUT CONSIDERING THE VERY FAST FLOW THESE DIFFERENCES ARE MINOR (ON THE ORDER OF A COUPLE OF HOURS). I FIND LITTLE REASON TO DISPUTE THE SPC OUTLOOK FOR LATE IN THE DAY TOMORROW. STORM COVERAGE WILL LIKELY BE BETTER BY THE TIME STORMS ORGANIZE OVER CENTRAL AND SOUTHEAST MISSOURI, SO FOR NOW IVE BOOSTED PRECIPITATION CHANCES TO 30 TO 40 PERCENT WITH THE BEST CHANCES IN THE SEDALIA AND BOONVILLE AREAS. EXTREME NORTHWEST MISSOURI MAY MISS OUT ON PRECIPITATION THIS TIME AROUND SINCE THE MOIST AXIS WILL BE ALIGNED SOUTH OF INTERSTATE 35. THE WINDOW OF OPPORTUNITY FOR THUNDERSTORMS WILL BE BRIEF AS THE FRONT BLOWS THROUGH THE AREA QUICKLY TOMORROW EVENING. GUSTY WINDS BEHIND THE FRONT SUGGEST THAT THE WARM NGM GUIDANCE IS THE WAY TO GO FOR LOW TEMPERATURES SATURDAY MORNING. KOCH FOR THE LAST HALF OF THE WEEKEND AND ON INTO THE NEXT WORK WEEK ONLY MINOR CHANGES WERE MADE. CONTINUITY IN THE MID RANGE MODELS CONTINUES TO SUGGEST THAT OUR AMPLIFIED PATTERN WILL PERSIST INTO NEXT WEEK. 00Z/25 GFS HAD BACKED OFF ON THE DEEP EAST CONUS TROUGH AND PRODUCED A MORE LOCALLY ZONAL FLOW OVER THE FORECAST AREA BY THE MIDDLE OF NEXT...BUT THE 12Z/25 RUN HAS STARTED TO MOVE BACK IN THE DIRECTION OF THE AMPLIFIED PATTERN. SO...THE EXPECTATION REMAINS THAT TEMPS WILL REMAIN ONE TO THREE CATEGORIES BELOW SEASONALLY NORMAL VALUES THROUGH THE MIDDLE OF NEXT WEEK. I DID THROW IN SOME SLIGHT CHANCE POPS FOR RAIN THURSDAY AS THE MODELS ARE ALL HINTING AT ANOTHER FRONTAL PASSAGE WITH SUFFICIENT MOISTURE TO BRING PRECIP. CUTTER .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT FRI SEP 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL WILL PRIMARILY THREATEN AREAS ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO CARROLLTON TO PRINCETON THIS AFTERNOON. GENERAL THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA TODAY. A FAST MOVING COLD FRONT WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY THIS AFTERNOON. SHEAR AND INSTABILITY PARAMETERS INDICATE THAT THE STORMS THAT FORM IN NORTH CENTRAL MISSOURI COULD BEGIN LIFE AS SUPERCELL THUNDERSTORMS PRESENTING THE POSSIBILITY OF STRONG WINDS...LARGE HAIL...AND ISOLATED TORNADOS. AS THE FRONT PUSHES SOUTH...AND THE STORMS MATURE...THEY ARE EXPECTED TO FORM SQUALL LINES FROM CENTRAL MISSOURI EAST...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM CENTRAL MISSOURI BACK THROUGH EAST CENTRAL KANSAS WITH AN ATTENDANT THREAT OF LARGE HAIL AND DAMAGING WINDS. THE FAST MOVING NATURE OF THE COLD FRONT WILL CARRY THE STORMS SOUTH AND EAST...OUT OF THE OUTLOOK AREA...AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON EAST OF A LINE FROM KANSAS CITY TO CARROLLTON TO PRINCETON THIS AFTERNOON && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. CUTTER
MOZ007-008-014>017-022>025-030>033-038>040-044>046-054-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 118 PM CDT FRI SEP 26 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 928...IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...CALDWELL...CARROLL...CHARITON...COOPER...DAVIESS...GRUNDY... HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON... PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND SULLIVAN. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... CHILLICOTHE...CLINTON...KIRKSVILLE...MARSHALL...MOBERLY...SEDALIA... TRENTON AND WARRENSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV.
The Pleasant Hill radar (KEAX), 27 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337463, 5337464, 5337465, 5337460, 5337461, 5337462.